In 1997 for about a two week period I experienced chest pain (especially when lying down) as well as frequent multiple flutters (palpitations). I went to see my doctor who did an EKG and he said he could find nothing wrong. Although the chest pain improved and the flutters became much less frequent, from that point on I began to develop severe fatigue and dizziness to the point I had to quit working. Eventually I was diagnosed with Hemochromatosis and Chronic Fatigue Syndrome. Due to the Hemochromatosis diagnosis I was given an Echocardiogram and Holter monitor test. The Echo was normal. I was told the Holtor monitor test was essentially normal, but when I got a copy of the actual report there was a comment that concerned me: "ST segment depression @10:00 am of decreased specificity with baseline STT abnormalities - slight flutter @ 10:12 am associated with a single PVC. Final impression read: Sinus rhythm, single PVC, non-diagnostic ST segment depression. I have since read that Hemochromatosis can be associated with STT abnormalities. Given the continued disability due to fatigue and dizziness is this a finding that might require further analysis. Currently my ferritin is maintained at about 20. Thank you in advance for your help.
If you are not having chest pain currently I probably would do nothing at this point. If you are continuing to have pain then I would talk to your doctor about getting a stress test as it may be important. Most likely though this is within normal limits.
Usually Hemochromotosis is found in men, however it can also be seen in woman. I have found after much research that high iron levels can have an effect on the heart. I also wonder if the SVT I have and the high iron levels have any relation.
Sorry I can not help you with answers, just wanted to let you know that there are a few sites out there for High iron levels that have some info about the relationship between high iron and heart conditions.
I will be back later today (early evening) after I find the sites and will post them here for you.
Iron supplements are DANGEROUS. I wont even keep any form of iron in my house, as an overdose would be fatal if a child took them in error.
I was taking a multivitamin with iron when this all arrose. Fortunely for me, it was the iron supplement that was causing the high iron in me and it resolved it's self in about a years time so I did not have to get blood taken on a weekly basis.
Thank you for the new info.
One thing, if anyone has hemochromotosis they say ALL family members need to be tested.
Thanks for your comments. Actually I have done quite a bit of research regarding Hemochromatosis and the heart - typically it causes arrythemia and cardiomyopathy. I am hoping that the doctors at Cleveland Clinic can address the specific issues involved with STT abnormalities and whether or not these are important and can be related to the symptoms of fatigue and dizziness. However I am always interested in new resources so feel free to post any that you know of.
I also wanted to let you and everyone else out there know that the old school of thought on Hemochromatosis was that it was more typical in men. This is not correct. It just reflected the fact that older men with liver disease and bronzing were more likely to be diagnosed than women. I am a pre-menopausal women in my mid-thirties. Some women who have HH do not develop symptoms until post-menopause and their symptoms are often blamed on lack of estrogen rather than excess iron. HH is the most common hereditary disorder in the country - 1:10 is a carrier 1:200 has the double gene mutation. It can lead to heart disease, liver disease, diabetes and many other complications.
I would advise anyone taking iron supplements or thinking of taking iron supplements to ask their doctor to do a ferritin and TIBC test during their next physical. In fact it is a good idea for anyone to ask for these tests with their next physical.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.